Global and periodic solutions for nonlinear wave equations with some localized nonlinear dissipation

Mitsuhiro Nakao

Research output: Contribution to journalArticle

7 Citations (Scopus)


We discuss the existence of global or periodic solutions to the nonlinear wave equation [utt - Δu + ρ(x, ut) + β(x, u) = f (x, t) εΩ x R+(R ] with the boundary condition u ∂Ω, where Ω is a bounded domain in RN, ρ(x, ν) is a function like ρ(x, ν) = a(x)g(ν) with g′(ν) ≥0 and β(x, u) is a source term of power nonlinearity. a(x) is assumed to be positive only in a neighborhood of a part of the boundary ∂Ω and the stability property is very delicate, which makes the problem interesting.

Original languageEnglish
Pages (from-to)81-107
Number of pages27
JournalJournal of Differential Equations
Issue number1
Publication statusPublished - 2003 May 1
Externally publishedYes


ASJC Scopus subject areas

  • Analysis

Cite this